RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Diskretn. Anal. Issled. Oper.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Diskretn. Anal. Issled. Oper., 2011, Volume 18, Number 3, Pages 84–88 (Mi da656)  

This article is cited in 1 scientific paper (total in 1 paper)

Analysis of the number of the edges effect on the complexity of the independent set problem solvability

D. S. Malyshevab

a Nizhniy Novgorod Branch of Higher School of Economics, Nizhny Novgorod, Russia
b Nizhniy Novgorod State University, Nizhniy Novgorod, Russia

Abstract: We consider classes of connected graphs, defined by functional constraints of the number of the edges depending on the vertex quantity. We show that for any fixed $C$ this problem is polynomially solvable in the class $\bigcup_{n=1}^\infty\{G\colon|V(G)|=n, |E(G)|\leq n+C[\log_2(n)]\}$. From the other hand, we prove that this problem isn't polynomial in the class $\bigcup_{n=1}^\infty\{G\colon|V(G)|=n, |E(G)|\leq n+f^2(n)\}$, providing $f(n)\colon\mathbb N\to\mathbb N$ is unbounded and nondecreasing and an exponent of $f(n)$ grows faster than a polynomial of $n$. The last result holds if there is no subexponential algorithms for solving of the independent set problem. Bibliogr. 3.

Keywords: computational complexity, independent set problem.

Full text: PDF file (231 kB)
References: PDF file   HTML file

English version:
Journal of Applied and Industrial Mathematics, 2012, 6:1, 97–99

Bibliographic databases:

UDC: 519.178
Received: 19.11.2010
Revised: 22.02.2011

Citation: D. S. Malyshev, “Analysis of the number of the edges effect on the complexity of the independent set problem solvability”, Diskretn. Anal. Issled. Oper., 18:3 (2011), 84–88; J. Appl. Industr. Math., 6:1 (2012), 97–99

Citation in format AMSBIB
\Bibitem{Mal11}
\by D.~S.~Malyshev
\paper Analysis of the number of the edges effect on the complexity of the independent set problem solvability
\jour Diskretn. Anal. Issled. Oper.
\yr 2011
\vol 18
\issue 3
\pages 84--88
\mathnet{http://mi.mathnet.ru/da656}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2883750}
\zmath{https://zbmath.org/?q=an:1249.68089}
\transl
\jour J. Appl. Industr. Math.
\yr 2012
\vol 6
\issue 1
\pages 97--99
\crossref{https://doi.org/10.1134/S1990478912010103}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84857672145}


Linking options:
  • http://mi.mathnet.ru/eng/da656
  • http://mi.mathnet.ru/eng/da/v18/i3/p84

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. D. S. Malyshev, “The impact of the growth rate of the packing number of graphs on the computational complexity of the independent set problem”, Discrete Math. Appl., 23:3-4 (2013), 245–249  mathnet  crossref  crossref  mathscinet  elib  elib
  • Дискретный анализ и исследование операций
    Number of views:
    This page:252
    Full text:55
    References:40
    First page:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020